Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 6, NWS El Paso, TX

April 20, 2007

NWS El Paso, TX issued this wind advisory at Apr 20, 2007, 1:03 PM MDT. It took effect at Apr 21, 2007, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2007, 1:03 PM MDT (19:03 UTC)
In effect from
Apr 21, 2007, 12:00 PM MDT
Expired
Apr 21, 2007, 6:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 201903
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
103 PM MDT FRI APR 20 2007

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS SATURDAY AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
NEW MEXICO AND FAR WESTERN TEXAS SATURDAY AFTERNOON AND EVENING
PRODUCING HIGH WINDS ACROSS THE REGION. WEST TO SOUTHWEST WINDS
WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH SATURDAY
AFTERNOON. THE WINDS WILL CREATE BLOWING SAND AND DUST WITH
VISIBILITIES UNDER A MILE OVER A FEW LOCATIONS...INCLUDING
PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO
IN THE DEMING AND LORDSBURG AREAS. HAZARDOUS DRIVING CONDITIONS
WILL DEVELOP...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

NMZ022>025-030>032-TXZ055-056-211115-
/O.NEW.KEPZ.WI.Y.0006.070421T1800Z-070422T0000Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
103 PM MDT FRI APR 20 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM
MDT SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
NEW MEXICO AND FAR WESTERN TEXAS SATURDAY AFTERNOON AND EVENING
PRODUCING HIGH WINDS ACROSS THE REGION. WEST TO SOUTHWEST WINDS
WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH SATURDAY
AFTERNOON. THE WINDS WILL CREATE BLOWING SAND AND DUST WITH
VISIBILITIES UNDER A MILE OVER A FEW LOCATIONS...INCLUDING
PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO
IN THE DEMING AND LORDSBURG AREAS. HAZARDOUS DRIVING CONDITIONS
ARE THEREFORE EXPECTED. 

THE WINDS WILL DECREASE SATURDAY EVENING AS THE STORM MOVES TO THE
EAST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH
1 follow-up statement
000 
WWUS74 KEPZ 211102
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
502 AM MDT SAT APR 21 2007

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY...

.A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
NEW MEXICO AND FAR WESTERN TEXAS TODAY PRODUCING HIGH WINDS
ACROSS THE REGION. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND
30 MPH WITH GUSTS TO 45 MPH BY THIS AFTERNOON. THE WINDS WILL CREATE
AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES UNDER A MILE
OVER A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN
EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AND LORDSBURG AREAS.
HAZARDOUS DRIVING CONDITIONS WILL DEVELOP...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

NMZ022>025-030>032-TXZ055-056-212115-
/O.CON.KEPZ.WI.Y.0006.070421T1800Z-070422T0000Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
502 AM MDT SAT APR 21 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS AFTERNOON...

A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
NEW MEXICO AND FAR WESTERN TEXAS TODAY PRODUCING HIGH WINDS
ACROSS THE REGION. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND
30 MPH WITH GUSTS TO 45 MPH BY THIS  AFTERNOON. THE WINDS WILL
CREATE BLOWING SAND AND DUST WITH VISIBILITIES UNDER A MILE OVER A
FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL
PASO AND LAS CRUCES AND ALSO IN THE DEMING AND LORDSBURG AREAS.
HAZARDOUS DRIVING CONDITIONS ARE THEREFORE EXPECTED.

THE WINDS WILL DECREASE AFTER SUNSET AS THE STORM MOVES TO THE
EAST.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 20, 2:34 AM MDT, 10 hours 29 minutes earlier.

Area forecast discussion, Apr 20, 2:34 AM MDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
234 AM MDT FRI APR 20 2007

.SYNOPSIS...
DEEP SOUTHWEST FLOW WILL KEEP THE BORDERLAND WARM AND DRY AGAIN
TODAY. HIGH CLOUDS WILL BEGIN TO MOVE IN LATE THIS AFTERNOON AS AN
UPPER LEVEL PACIFIC TROUGH APPROACHES. WINDS WILL ALSO BEGIN TO
INCREASE ACROSS SOUTHWEST NEW MEXICO TODAY AS THIS SYSTEM MOVES
CLOSER LATE IN THE DAY. TONIGHT THE SYSTEM WILL DIG OVER ARIZONA
AND MOVE INTO SOUTHERN NEW MEXICO EARLY SATURDAY. THIS WILL BRING
WITH IT INCREASED CLOUDS AND A SMALL THREAT OF BRIEF SHOWERS AND
THUNDERSTORMS TO SOUTHERN NEW MEXICO. WINDY CONDITIONS ARE ALSO
EXPECTED FOR SATURDAY. ANOTHER SIMILAR STORM SYSTEM WILL AFFECT
THE BORDERLAND AGAIN ON MONDAY AND TUESDAY WITH WINDY CONDITIONS
AND ANOTHER SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.DISCUSSION...
ACTIVE AND INCREASINGLY AMPLIFYING SYNOPTIC PATTERN DEVELOPING. THE
CWFA SITS UNDER A DEEP SOUTHWEST FLOW AHEAD OF ANOTHER UPPER-LEVEL
PACIFIC LOW/TROUGH. THE HIGH-LEVEL SUBTROPICAL MOISTURE THATS
BEEN OVERHEAD HAS FINALLY BEEN SHOVED TO THE EAST. TODAY WELL SIT
BETWEEN THAT PLUME AND ANOTHER ONE TO OUR WEST UNDER MOSTLY SUNNY
SKIES. THE UPPER LOW TO OUR WEST WILL SLOWLY APPROACH OUR AREA
TODAY AND BE SITTING OVER SOUTHERN CALIFORNIA THIS AFTERNOON. THIS
WILL HELP TO TIGHTEN PRESSURE GRADIENTS OUT WEST. AFTERNOON WINDS
WILL APPROACH WINDY OUT WEST...BUT MUCH OF OUR AREA WILL KEEP
WINDS DOWN IN THE BREEZY CATEGORY.

THIS SYSTEM WILL MOVE OVER SOUTHERN NEW MEXICO SATURDAY. ITS
TRACK IS MORE SOUTHERLY AND DOES ALLOW FOR SOME DYNAMICS AND
MEAGER MOISTURE TO MOVE OVER THE CWFA. THE LOWLANDS WILL STAY DRY
BUT MID AND UPPER LEVEL WILL MOISTEN A BIT. THUS SLIGHT CHANCE
POPS IN FOR LATE TONIGHT WEST AND MOST OF THE CWFA FOR SATURDAY.
MOST WILL STAY DRY WITH ONLY INCREASED CLOUDS AND WIND. BEST PCPN
CHANCES WILL BE NORTH OVER THE AREA MOUNTAINS. WEAK PACIFIC
SURFACE FRONT WILL KNOCK TEMPS DOWN ABOUT 5-7 DEGREES FOR SAT AND
SUN.

SECOND SYSTEM WILL MAKE A SIMILAR TRACK ACROSS THE REGION ON
MONDAY AND TUESDAY. AGAIN ONLY SLIM PCPN CHANCES WITH THIS SYSTEM
AS IS TYPICAL FOR SPRING...BUT WINDS LOOK TO COME UP INTO THE
WINDY CATEGORY ONCE AGAIN.

&&

.FIRE WEATHER...
ANOTHER BORDERLINE DAY FOR RED FLAG CONDITIONS OUT WEST. AN
APPROACHING UPPER LEVEL TROUGH TO THE WEST WILL HELP TO INCREASE
WINDS LATE IN THE AFTERNOON. DEWPOINT SHOULD SLOWLY CREEP UP BUT IT
SHOULD GET WARM ENOUGH TO KEEP RELATIVE HUMIDITIES NEAR THE 15%
LEVEL. EACH VARIABLE LOOKS JUST ON THE CUSP OF MEETING CRITERIA.
QUESTION IS WILL THE DURATION OF 3 HOURS BE MET. WILL DEFER TO
MORNING FIRE WEATHER FORECASTER.

.AVIATION...VALID 20/12Z-21/12Z
VFR CONDITIONS THROUGH THE PERIOD. INCREASING HIGH LEVEL CIRRUS
MOVING IN FROM THE WEST LATE IN THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 85  56  78  49  80 /   0   0  10   0   0
SIERRA BLANCA TX        84  54  76  46  78 /   0   0  10   0   0
LAS CRUCES              84  54  77  45  79 /   0   0  10   0   0
ALAMOGORDO              84  51  76  43  78 /   0  10  20   0   0
CLOUDCROFT              63  34  54  30  55 /   0  10  20   0   0
TRUTH OR CONSEQUENCES   81  51  74  43  76 /   0  10  20   0   0
SILVER CITY             73  43  66  37  66 /   0  10  20   0   0
DEMING                  84  53  76  45  78 /   0   0  10   0   0
LORDSBURG               84  52  76  45  78 /   0   0  20   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14 / BIRD
Hazardous weather outlook, Apr 20, 6:15 AM MDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
615 AM MDT FRI APR 20 2007

NMZ022>025-030>032-TXZ055-056-211200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
615 AM MDT FRI APR 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURDAY.

WINDY DAYS ON SATURDAY AND MONDAY MAY PRODUCE SOME LOWER
VISIBILITIES IN BLOWING DUST. ISOLATED THUNDERSTORMS ARE POSSIBLE
SATURDAY AND AGAIN LATE MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:05 AM MDTRed Flag WarningEPZCatron, Grant, Hidalgo, Luna, Sierra12 hr

Nearby

Wind Advisories in New Mexico, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.